Hi, I have spent many hours reading this forum need to get some input for my own circumstances. In retrospect, I can see childhood symptoms, though they were not particularly limiting, just annoying. Worst was 20 years of hayfever type allergies which grew to being daily. That was actually healed overnight by someone praying for me! Anyway, I now know I have 5 genetic defects in the MTR, MTRR, and MTHFR genes, all of which involve b12 methylation.
My first real problems began with a total hysterectomy in 1999 (should never have your ovaries taken out!). Only had problems with tinnitus developing. A doctor put me on valium, not knowing any better, I became addicted and in tolerance withdrawal for 1 1/2 years before I figured out what was going on. The one symptom which never left was insomnia. I had never had a sleeping problem before this. It was (and is) very difficult, going whole nights w/o sleep. Since circadium rhythm is definitely involved, I was hoping b12 might help. Two years into withdrawal, I began having what appeared to be spasms at the back of my head, which continue and have moved to all other areas of my head.
At any rate, in 2006, a doctor put me on natural progesterone. I felt great while on it for 3 months, but felt progressively awful the five days off at the end of the month. By that time the third month, I went into panic attacks, awful head symptoms, worse insomnia, periods of hyperventilation w/o the panic attacks. This lasted off and on for a year before evening out to the original baseline of insomnia.
Three months following this, in 2007, my husband abandoned me and I began to crash over the course of six months. I first had the "cat on a hot tin roof" syndrome (adrenalin rushes), feelings of an engine running/vibrating in my torso, and when I would wake up, having my spinal cord from the brainstem to below the neck shaking like a leaf and lasting about an hour before stopping. Then panic attacks/anxiety, fatigue and finally another crash which brought on the forehead/facial twitching, some mild burning type fibro pain, especially down the backs of my legs, some buzzing/tingling on the bottoms of my feet, palms of hands feeling swollen/prickly, palpitations, blurry vision, migraine headaches, aged skin, occasional nausea/stomach pain, constipation, daytime drowsiness, feeling of a cool breeze over my lower legs if I bend down, and others. These have all been intermittent and mild to what I read on the forum, seeming to relate to the level of stress. The worst symptoms by far have been the insomnia and head symptoms - brain fog, pressure, feeling of "losing it," spasms, lightheadedness, concentration/thinking issues.
I am fortunate to have a doctor who understands all this and started giving me b12 shots 3 1/2 weeks ago - 2mg 3x/wk. Unfortunately, I did not get b12 levels tested before this. The first shot was a cb12 and I felt great, clear-headed and the headaches mostly left. Now getting mb12. I was already taking most of the cofactors and have added in the b12 - 2-4m b12 and 1adb12 every day for the last 2 1/2 weeks. I would be interested in input on several things.
1) Is the dosage ok given the apparent brain/cord symptoms? Should I take them spaced or a megadose? Do you consider weight, as I was always taught that theoretically a dose is bigger for a small person than a larger person (I am 110 lbs.)?
2) Any thoughts as to the insomnia being due to b12 deficiency, since it was mostly a stand-alone problem after valium withdrawal? Also, insomnia has been the one thing that has been much worse since starting the pills - could this be a start-up symptom and how do I relate it to dosage/timing of b12 since it is so bad? I was on Ambien, but am reluctant to resume it because I became allergic to it.
3) Any thoughts on why progesterone might cause a b12 crash?
4) I am one for whom B6 is not great, do you think the amount in 2 B-rights is ok?
Any other thoughts appreciated. Also, I thought I would note that I take methionine, which is another critical cofactor in the b12 pathways. Some people need it because they can't convert homocysteine to methionine.
I'm sure I'll have other questions.
Many thanks, Kathy
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?